CSN Login
Members Online: 6

The Lil Things...

gaelicstorm's picture
gaelicstorm
Posts: 1
Joined: Apr 2004

I just finished my 2nd dose of ABVD and I was wondering if someone could tell me what lil things I should be on the lookout for... By lil things I mean like reactions to the chemo such as stomach cramps, or my fingers being numb etc... What do you deal with and what should you call the dr on? I don't want to be a pest but I always worry 'bout the lil things... Thanks so much!

positive
Posts: 75
Joined: Dec 2003

I'll tell you my dads experience with chemo the first 4 treatments were uneventful with ABVD. Chemo tends to accumulate over time, so you may experience more fatigue over time. Today anti nausea medications are given and work fairly well. My dad was not aware of certain side effects, so when they came he would get upset. Especially when he experienced hair loss. Be realistic and fair to yourself about the side effects. I suggest to know about what you could possibly feel. I don't think that phrase (what you don't know wont hurt you) applies to this type of experience. I would say this is a more serious experience and when being educated about the effects you can deal with them better. If one does come along you can say: Ok, I read about this and this is common and I should try to deal with it and talk about it and you'll feel better. Read about the common effects and do not dwell so much on the less common. I understand hair loss is to be expected, which I'm sure you've been told about. There's fatigue which is the most common. Your appetite may change, you may not desire food in general, which is normal. Since you sound like you're going to be looking out for the little things you should always talk to your oncologist and let him know truthfully how you are feeling. My dad always puts on this act when he's at the doctor, Oh! I'm fine, the more your oncologist knows the better.
One other suggestion talk to your oncologist about his concerns witht the Bleomycin and ask him if he is going to monitor your lungs. I hope the rest of your treatments go well, be strong and communicate get it all out. you'll see how strong you really are and will get through this experience.

tom29mi's picture
tom29mi
Posts: 31
Joined: Jan 2004

well personally i didnt really suffer many side effects so i guess i was one of the lucky ones.about the worse i got was an upset stomach from time to time.hopefully it wont be too bad for you either.5+ year survivor here so it can be done and is very curable

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2014 © Cancer Survivors Network